Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 182, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Nov 11, 2015, 1:48 PM CST for Cass County, Iowa. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2015, 1:48 PM CST (19:48 UTC)
- Expired
- Nov 11, 2015, 2:18 PM CST
- In force
- 30 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Cass County, IA
The radar
The Omaha radar (KOAX), 114 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 11, 11:25 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
226
WUUS53 KDMX 111948
SVRDMX
IAC029-112030-
/O.NEW.KDMX.SV.W.0182.151111T1948Z-151111T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
148 PM CST WED NOV 11 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASS COUNTY IN SOUTHWESTERN IOWA...
* UNTIL 230 PM CST
* AT 148 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF ELLIOTT...OR 17 MILES SOUTHWEST OF ATLANTIC...MOVING NORTHEAST
AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ATLANTIC...GRISWOLD...ANITA...LEWIS...CUMBERLAND...MARNE...WIOTA...
COLD SPRINGS STATE PARK...ANITA MUNICIPAL AIRPORT...LAKE ANITA
STATE PARK...GRISWOLD PARK AND ATLANTIC MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
IOWA.
LAT...LON 4150 9515 4150 9470 4132 9470 4116 9496
4116 9516 4117 9516
TIME...MOT...LOC 1948Z 204DEG 46KT 4121 9525
HAIL...<.75IN
WIND...60MPH
$$
FOWLE2 follow-up statements
250
WWUS53 KDMX 112005
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
205 PM CST WED NOV 11 2015
IAC029-112030-
/O.CON.KDMX.SV.W.0182.000000T0000Z-151111T2030Z/
CASS IA-
205 PM CST WED NOV 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST
FOR CASS COUNTY...
AT 204 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER ATLANTIC...
MOVING NORTH AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ATLANTIC...ANITA...CUMBERLAND...MARNE...WIOTA...ANITA MUNICIPAL
AIRPORT...LAKE ANITA STATE PARK AND ATLANTIC MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
IOWA.
LAT...LON 4150 9515 4150 9470 4132 9470 4119 9492
4132 9498 4144 9515
TIME...MOT...LOC 2004Z 199DEG 38KT 4140 9499
HAIL...<.75IN
WIND...60MPH
$$
FOWLE288
WWUS53 KDMX 112018
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
218 PM CST WED NOV 11 2015
IAC029-112027-
/O.CAN.KDMX.SV.W.0182.000000T0000Z-151111T2030Z/
CASS IA-
218 PM CST WED NOV 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR CASS COUNTY IS CANCELLED...
THIS WARNING WAS REPLACED BY ANOTHER WARNING FOR PORTIONS OF
CASS...ADAIR...GUTHRIE AND AUDUBON COUNTIES VALID UNTIL 3 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
IOWA.
LAT...LON 4150 9515 4150 9470 4132 9470 4119 9492
4132 9498 4144 9515
TIME...MOT...LOC 2015Z 204DEG 46KT 4156 9490
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 12:16 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Nov 11, 12:16 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1216 PM CST WED NOV 11 2015 .SHORT TERM /TODAY/... ISSUED AT 352 AM CST WED NOV 11 2015 TODAY WILL FEATURE DYNAMIC AND CHANGEABLE WEATHER WITH SEVERAL POTENTIAL HAZARDS. A LARGE AND POWERFUL STORM SYSTEM CURRENTLY TAKING SHAPE OVER THE COLORADO ROCKIES AND SOUTHWESTERN HIGH PLAINS WILL EJECT EAST NORTHEASTWARD DURING THE DAY...DEEPENING RAPIDLY BY THIS AFTERNOON WITH THE SURFACE LOW PRESSURE CENTER MOVING OVER IOWA BY SUNSET. AHEAD OF THE SYSTEM...EARLY THIS MORNING...WE ARE ALREADY SEEING RAPID PROLIFERATION OF LOW/MID CLOUDS ACROSS THE REGION AND AN INVERTED TROUGH EXTENDING UP ACROSS WESTERN AND NORTHWESTERN IOWA. SOME AREAS ALONG THIS TROUGH FROM EASTERN NEBRASKA INTO WESTERN IOWA ARE REPORTING LIGHT FOG...BUT ITS DEVELOPMENT IS BEING HAMPERED BY THE INCREASING CLOUD COVER. SOME HIGH RESOLUTION MODELS ARE DEPICTING A BREAKOUT OF DENSE FOG WITHIN THE TROUGH AXIS...MAINLY AFFECTING OUR WESTERN COUNTIES...LATER THIS MORNING TOWARD SUNRISE. HOWEVER...THIS THREAT SEEMS MITIGATED BY THE EXTENSIVE CLOUD COVER ANTICIPATED...AND NO ADVISORY IS BEING ISSUED. WILL MAINTAIN A CLOSE WATCH ON OBSERVATIONAL TRENDS IN CASE ONE BECOMES WARRANTED IN THE NEXT SEVERAL HOURS. LATER THIS MORNING...LIGHT RAIN/SHOWERS WILL PROBABLY DEVELOP ACROSS THE FORECAST AREA WITHIN THE BROAD AREA OF WARM AIR/MOISTURE ADVECTION AND INCREASING UPPER FORCING ON THE FORWARD FLANK OF THE LOW. HOWEVER...COVERAGE OF RAIN REMAINS UNCERTAIN AND WHILE THE SYNOPTIC MODELS ARE HANGING ONTO FAIRLY WIDESPREAD QPF...THE HIGH RESOLUTION SHORT RANGE SOLUTIONS ARE MORE PESSIMISTIC AND DEPICTING MORE LIKE DRIZZLE OR ISOLATED LIGHT SHOWERS. HAVE TRENDED POPS DOWN SOMEWHAT IN THE MORNING BUT KEPT THEM LARGELY IN THE CHANCE TO LIKELY RANGE...WITH OVERCAST SKIES PREVAILING PAST MIDDAY. IN ANY EVENT NO REAL IMPACT IS FORESEEN FROM ANY PRECIP THROUGH THE MORNING HOURS EVEN THOUGH A FEW THUNDERSTORMS MAY BECOME POSSIBLE IN THE WEST TOWARD NOON. IN TERMS OF HAZARDOUS WEATHER...THE PRIMARY FOCUS IS ON THE SEVERE WEATHER POTENTIAL THIS AFTERNOON. IT APPEARS LIKELY THAT A DRYLINE/PREFRONTAL TROUGH ROCKETING EASTWARD AHEAD OF THE LOW/COLD FRONT WILL SWEEP ACROSS OUR SOUTHERN AREAS SOMETIME IN THE AFTERNOON. AS IT DOES SO...WE SHOULD SEE RAPID CLEARING ALLOWING FOR SOME MODEST DESTABILIZATION. WITHIN AN ENVIRONMENT OF VERY STRONG FORCING AND WIND SHEAR/FLOW FIELDS THIS MAY BE SUFFICIENT FOR DISCRETE THUNDERSTORM DEVELOPMENT. HOWEVER...THERE IS UNCERTAINTY REGARDING WHAT TIME CLEARING WILL OCCUR IN SOUTHWEST IOWA AND WHERE ANY SUCH STORMS WILL INITIATE. HRRR/RAP/NMM/ARW RUNS CONSISTENTLY BRING A SHARP CLEARING EDGE INTO OUR SOUTHWESTERN COUNTIES AROUND 20 OR 21Z WITH CONVECTION DEVELOPING RIGHT ALONG THAT EDGE. THIS IS CONSISTENT WITH CONCEPTUAL MODELS AND SEEMS TO BE THE ONLY WAY THAT SUCH DISCRETE CELLS COULD TAP INTO THE STRONGEST LOW LEVEL SHEAR...AS BEHIND THE DRYLINE SURFACE WINDS WILL GO SOUTH SOUTHWEST AND SHEAR WILL BECOME MORE UNIDIRECTIONAL. AT THE SAME TIME...IF THE STORMS REALLY ARE TIED RIGHT ONTO THE BACK EDGE OF THE LARGE LOW CLOUD SHIELD...THEN THERE MAY NOT BE TIME TO DESTABILIZE AHEAD OF THEM AND THEY COULD BE ELEVATED. HRRR SURFACE CAPE FIELDS SEEM TO INDICATE THIS WILL BE THE CASE. ALL IN ALL...INGREDIENTS ARE PRESENT FOR SOME TORNADO POTENTIAL MAINLY IN SOUTHWESTERN AND SOUTHERN IOWA...HOWEVER IT WILL BE A VERY NARROW WINDOW OF OPPORTUNITY IN TIME AND SPACE AND THINGS WILL HAVE TO COME TOGETHER JUST RIGHT. WE WILL BE CLOSELY MONITORING THIS POTENTIAL THROUGH THE DAY FOR POSSIBLE WATCH/WARNING ISSUANCE DURING THE AFTERNOON. FINALLY...AS AFTERNOON STORMS MOVE RAPIDLY EASTWARD AND THE LOW PRESSURE CENTER TRACKS INTO IOWA TOWARD SUNSET...VERY STRONG WINDS ON THE BACKSIDE OF THE SYSTEM WILL APPROACH OUR WESTERN COUNTIES AROUND OR SHORTLY AFTER 00Z. THIS IS DISCUSSED IN DETAIL IN THE LONG TERM SECTION BELOW...AND WIND ADVISORIES/WARNINGS ARE IN EFFECT. .LONG TERM /TONIGHT THROUGH TUESDAY/... ISSUED AT 352 AM CST WED NOV 11 2015 THE THUNDERSTORMS ACTIVITY WILL BE RACING QUICKLY EAST OF THE FORECAST AREA TOWARD 00Z. THE PRIMARY FORECAST CONCERN OVERNIGHT REMAINS HIGH WIND POTENTIAL ON AS THE LOW PRESSURE SYSTEM DEPARTS AND THE PRESSURE GRADIENT QUICKLY INCREASES AS STRONG PRESSURE RISES LIFT INTO CENTRAL IOWA. THE PRESSURE GRADIENT OF 70-80 UBARS/KM STILL EXPECTED ALONG WITH PRESSURE RISES OF 12-15 MB/6 HRS. A STRATIFORM PRECIPITATION SHIELD WILL BE NEARLY COINCIDENT TO THE REGION WITH MAX EXPECTED WINDS. WHILE STRONG COLD ADVECTION WILL HELP MIX THE LOW LEVELS TO NEAR 900 MB WITH 50+ KTS OF WIND IN THE MIXED LAYER...IT IS POSSIBLE THAT VERTICAL ASCENT BETWEEN 925-700 MB MAY LIMIT PEAK WINDS A BIT. THAT SAID...PLENTY OF INGREDIENTS FAVORABLE FOR A HIGH WIND EVENT OVERNIGHT AND HAVE EXPANDED THE HIGH WIND WARNING DOWN TO THE I-80 CORRIDOR FROM THE DSM METRO AND WEST AND SUSPECT THE POSSIBILITY IT WILL NEED TO BE EXPANDED FURTHER. SOME OF THE HIGH RES GUIDANCE SOLUTIONS ARE SUGGESTING WIND GUSTS TO NEAR 65 MPH BY MID TO LATE EVENING WITH SUSTAINED WINDS OF 35 TO 40 MPH. STILL POTENTIAL FOR THE PRECIPITATION TO MIX WITH OR CHANGE OVER TO ALL SNOW LATE TONIGHT OVER NORTHERN IOWA. LITTLE TO NO ACCUMULATIONS ARE EXPECTED. THE WINDY CONDITIONS WILL CONTINUE ON THURSDAY AS DEEPER MIXING OCCURS AND ANOTHER STRONG UPPER LEVEL SHORT WAVE APPROACHES FROM THE NORTHEAST. THE SUBSIDENCE REGION OF THIS SHORT WAVE WILL ARRIVE OVER CENTRAL IOWA BY MID TO LATE AFTERNOON. AT THIS TIME...IT APPEARS THAT HIGH WIND CONDITIONS WILL NOT BE MET ON THURSDAY THOUGH IT MAY BE CLOSE IN SOME AREAS. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS OF 50 MPH ARE LIKELY THURSDAY. VERY DRY DEWPOINTS ARRIVE THURSDAY NIGHT INTO FRIDAY WITH A SFC RIDGE PASSING ACROSS IOWA FRIDAY NIGHT. FRIDAY NIGHT WILL BE THE BEST CHANCE FOR DES MOINES TO REACH FREEZING FOR THE FIRST TIME THIS FALL PENDING THE TIMING OF RETURN FLOW DEVELOPING LATE THAT NIGHT. WARM ADVECTION WILL BRING HIGHS BACK INTO THE 50S TO LOWER 60S FOR THE WEEKEND ALONG WITH DRY CONDITIONS. PRECIPITATION CHANCES RETURN EARLY NEXT WEEK AS A WESTERN TROUGH BRINGS SOUTHWEST FLOW BACK TO THE MIDWEST. && .AVIATION...11/18Z ISSUED AT 1216 PM CST WED NOV 11 2015 MAIN CONCERNS WILL BE CONVECTION AND WIND THROUGH THE PERIOD. STRONGER STORMS BREAKING OUT OVER SOUTHEAST NEBRASKA AND MORE OVER NORTHEAST KS ATTM. WILL BE SEEING THE STORMS FLARE RAPIDLY NORTHEAST OVER THE NEXT SEVERAL HOURS...REACHING KDSM BETWEEN 20-21Z AT LATEST AND NEARING KOTM BY 23-00Z. WINDS STILL EXPECTED TO REACH HIGH WIND CRITERIA OVER MUCH OF THE AREA...ESPECIALLY NORTHWEST WITH GUSTS NEARING 45 TO NEAR 50 KTS ELSEWHERE. WINDS SETTLE SLIGHTLY AFT 12Z THURSDAY...BUT STILL REMAIN STRONG WITH GUSTS NEAR 45KTS. OTHERWISE...CIGS GRADUALLY LOWER TO IFR AFT 03Z AS COLD AIR ARRIVES...THEN RISE TO VFR BETWEEN 13-15Z THURSDAY. WILL CONTINUE TO MONITOR FOR ANY TEMPO THUNDER WIND GUSTS AS STORMS NEAR BOTH KDSM AND KOTM TODAY./REV && .DMX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY FOR ADAIR-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO- CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK- HARDIN-HUMBOLDT-KOSSUTH-MADISON-PALO ALTO-POCAHONTAS-POLK-SAC- STORY-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT. WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR ADAIR-AUDUBON- BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CRAWFORD-DALLAS-EMMET- FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH- MADISON-PALO ALTO-POCAHONTAS-POLK-SAC-STORY-WARREN-WEBSTER- WINNEBAGO-WORTH-WRIGHT. WIND ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY FOR ADAMS-APPANOOSE-BLACK HAWK-BREMER-BUTLER-CLARKE-DAVIS-DECATUR- GRUNDY-JASPER-LUCAS-MAHASKA-MARION-MARSHALL-MONROE-POWESHIEK- RINGGOLD-TAMA-TAYLOR-UNION-WAPELLO-WAYNE. && SHORT TERM...LEE LONG TERM...DONAVON AVIATION...REV
Hazardous weather outlook, Nov 11, 11:43 AM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1143 AM CST WED NOV 11 2015 IAZ027-028-038-039-049-050-061-062-074-075-081>086-092>097-121745- BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1143 AM CST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON ALONG AND SOUTH OF HIGHWAY 20. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND A FEW TORNADOES MAY OCCUR. A WIND ADVISORY IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIND ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY BETWEEN 2 PM AND 7 PM SOUTH OF HIGHWAY 20. IAZ004>007-015>017-023>026-033>035-044-121745- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-CRAWFORD- 1143 AM CST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY ALONG AND SOUTH OF HIGHWAY 20. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND A FEW TORNADOES MAY OCCUR. QUARTER SIZED HAIL IS POSSIBLE. LOCALLY HEAVY RAINFALL MAY OCCUR AS WELL WITH AMOUNTS EXCEEDING 2 INCHES MAINLY NORTH OF HIGHWAY 20. A HIGH WIND WARNING IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIND ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. IAZ036-037-045>048-057>060-070>073-121745- HAMILTON-HARDIN-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN- 1143 AM CST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE STORMS ARE LIKELY THIS AFTERNOON. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND A FEW TORNADOES MAY OCCUR. A HIGH WIND WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIND ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY BETWEEN 2 PM AND 7 PM. REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 1:07 PM CST | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Sac | 23 min |
| Nov 11, 1:51 PM CST | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas | 39 min |
| Nov 11, 2:01 PM CST | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 44 min |
| Nov 11, 2:10 PM CST | Severe Thunderstorm Warning | DMX | Ringgold, Taylor, Union | 35 min |
| Nov 11, 2:12 PM CST | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 48 min |
| Nov 11, 2:13 PM CST | Special Weather Statement | DMX | Adair, Boone, Clarke, Dallas, Decatur, Guthrie and 10 more | 92 min |
| Nov 11, 2:23 PM CST | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 37 min |
| Nov 11, 2:28 PM CST | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 47 min |
| Nov 11, 2:30 PM CST | Severe Thunderstorm Warning | DMX | Adair, Adams, Clarke, Madison, Union, Warren | 45 min |
| Nov 11, 2:31 PM CST | Tornado Warning | DMX | Carroll | 29 min |
| Nov 11, 2:39 PM CST | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 36 min |
| Nov 11, 2:39 PM CST | Tornado Warning | DMX | Clarke, Decatur, Ringgold | 21 min |
| Nov 11, 2:44 PM CST | Tornado Warning | DMX | Wayne | 46 min |
| Nov 11, 2:46 PM CST | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie, Madison | 44 min |
| Nov 11, 2:54 PM CST | Severe Thunderstorm Warning | DMX | Calhoun, Sac, Webster | 51 min |
| Nov 11, 2:55 PM CST | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Warren, Wayne | 50 min |
| Nov 11, 2:59 PM CST | Tornado Warning | DMX | Dallas, Madison | 16 min |
| Nov 11, 3:00 PM CST | Tornado Warning | DMX | Greene, Guthrie | 30 min |
| Nov 11, 3:04 PM CST | Tornado Warning | DMX | Madison, Warren | 26 min |
| Nov 11, 3:07 PM CST | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story, Warren | 53 min |
| Nov 11, 3:09 PM CST | Tornado Warning | DMX | Boone, Dallas | 25 min |
| Nov 11, 3:18 PM CST | Tornado Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 27 min |
| Nov 11, 3:27 PM CST | Severe Thunderstorm Warning | DMX | Jasper, Marion | 48 min |
| Nov 11, 3:27 PM CST | Tornado Warning | DMX | Appanoose, Monroe, Wapello | 33 min |
| Nov 11, 3:31 PM CST | Severe Thunderstorm Warning | DMX | Appanoose | 34 min |
| Nov 11, 3:44 PM CST | Tornado Warning | DMX | Jasper | 31 min |
| Nov 11, 3:47 PM CST | Severe Thunderstorm Warning | DMX | Mahaska, Monroe, Wapello | 43 min |
| Nov 11, 3:52 PM CST | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Jasper, Marshall, Polk, Story and 1 more | 53 min |
| Nov 11, 3:52 PM CST | Severe Thunderstorm Warning | DMX | Davis, Wapello | 38 min |
| Nov 11, 3:56 PM CST | Tornado Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 41 min |
| Nov 11, 4:03 PM CST | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Marshall, Poweshiek, Tama | 57 min |
| Nov 11, 4:10 PM CST | Special Weather Statement | DMX | Black Hawk, Bremer, Butler, Grundy, Hamilton, Hardin and 6 more | 65 min |
| Nov 11, 4:10 PM CST | Tornado Warning | DMX | Mahaska | 20 min |
| Nov 11, 4:12 PM CST | Tornado Warning | DMX | Marshall, Tama | 18 min |
| Nov 11, 4:23 PM CST | Tornado Warning | DMX | Mahaska, Poweshiek | 37 min |
| Nov 11, 4:30 PM CST | Tornado Warning | DMX | Grundy, Marshall, Tama | 30 min |
| Nov 11, 4:39 PM CST | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Tama | 51 min |
| Nov 11, 5:02 PM CST | Tornado Warning | DMX | Black Hawk | 23 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.